Hi, Rainbow! You can and millions of people do but you need to be closely supervised for an extremely rare condition known as serotonin syndrome. Doctors are well aware of this and tailor drug dosages to the lowest effective and safe doses.
*Talk to your doctor before using traMADol together with venlafaxine. Combining these medications can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, blurred vision, muscle spasm or stiffness, tremor, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should contact your doctor immediately if you experience these symptoms while taking the medications. Using traMADol with venlafaxine may also increase the risk of seizures not related to the serotonin syndrome.
The interaction may be more likely if you are elderly, undergoing alcohol or drug withdrawal, have a history of seizures, or have a condition affecting the central nervous system such as a brain tumor or head trauma. You should avoid or limit the use of alcohol while being treated with these medications. Avoid driving or operating hazardous machinery until you know how the medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.*
If you'd like to read more you can just type in your meds at the Interaction Checker at the top of this page.
Best wishes, WCV
Hi, just to follow up on WCV's answer, i also took Tramadol with antidepressants for a long time with no ill effect. Obviously you need to take heed in the warning WCV gave you about Serotonin syndrome, be aware of the symptoms, and if you start to experience any please see your doctor right away!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jun 2010 • 7 answers
Posted 15 Feb 2011 • 2 answers
Posted 20 Jan 2012 • 1 answer
Posted 15 Aug 2017 • 4 answers
Posted 25 Nov 2017 • 2 answers